Reply To: Joint stiffness with Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Joint stiffness with Allopurinol Reply To: Joint stiffness with Allopurinol

#2705
Patrick
Participant


Could these joint pains be a result of crystals dissolving despite not yet finding a stable therapeutic dose? I mean will crystals still dissolve at lower then a patients usual UA (originally 580 in my case) but far greater then the 350 safe limit? Or are these pains completely unrelated?

Thanks 🙂

James,

I’m not sure. I can tell you in my case specifically, I used to get severe Gout pain in my left ankle. Then it started to happen in my right ankle. Once I got my UA under 4.5 mgs, the pain in my ankles went away, and has been for over a year (knock on wood). BUT….in the last 2 months, I’ve developed pain in my left shoulder. Now, several things may be happening here. In my line of work (firefighter) I may have injured it on an incident. Or, as an active guy, I recently dumped my mountain bike on a trail, but I don’t recall falling on my shoulder. I fell hard on my back, so I’m not sure. ORRRRRRRRRR, it may be Gout related. I am scheduled for an updated blood test next week, so I’ll have current UA results.

Either way, I found it weird that all of a sudden I had pain in an area I’ve never had pain before. I’m leaning toward an injury, but I’m hesitant to go to the doctor because I don’t want to be put on injury leave at work, if indeed it is an industrial injury. I’m one of the lucky people who actually loves their job and loves going to work.